uu.seUppsala University Publications
Change search
ReferencesLink to record
Permanent link

Direct link
Directional Uniformities, Periodic Points, And Entropy
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Algebra and Geometry.
Univ Durham, Durham DH1 3LE, England..
2015 (English)In: Discrete and continuous dynamical systems. Series B, ISSN 1531-3492, E-ISSN 1553-524X, Vol. 20, no 10, 3525-3545 p.Article in journal (Refereed) Published
Abstract [en]

Dynamical systems generated by d >= 2 commuting homeomorphisms (topological Z(d)-actions) contain within them structures on many scales, and in particular contain many actions of Z(k) for 1 <= k <= d. Familiar dynamical invariants for homeomorphisms, like entropy and periodic point data, become more complex and permit multiple definitions. We briefly survey some of these and other related invariants in the setting of algebraic Z(d)-actions, showing how, even in settings where the natural entropy as a Z(d)-action vanishes, a powerful theory of directional entropy and periodic points can be built. An underlying theme is uniformity in dynamical invariants as the direction changes, and the connection between this theory and problems in number theory; we explore this for several invariants. We also highlight Fried's notion of average entropy and its connection to uniformities in growth properties, and prove a new relationship between this entropy and periodic point growth in this setting.

Place, publisher, year, edition, pages
2015. Vol. 20, no 10, 3525-3545 p.
Keyword [en]
Directional dynamics, directional entropy, expansive subdynamics, algebraic dynamics
National Category
Discrete Mathematics
URN: urn:nbn:se:uu:diva-266676DOI: 10.3934/dcdsb.2015.20.3525ISI: 000362748900014OAI: oai:DiVA.org:uu-266676DiVA: diva2:871565
Available from: 2015-11-16 Created: 2015-11-10 Last updated: 2016-02-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Miles, Richard
By organisation
Algebra and Geometry
In the same journal
Discrete and continuous dynamical systems. Series B
Discrete Mathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 284 hits
ReferencesLink to record
Permanent link

Direct link